Alert archive / Oklahoma / River Flood Advisories in 2022

River Flood Advisory 13, NWS Tulsa, OK

May 2, 2022Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 2, 2022, 8:24 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
May 2, 2022, 8:24 AM CDT (13:24 UTC)
Expired
May 4, 2022, 8:47 AM CDT
In force
48 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 2, 6:27 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 2, 6:27 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 AM CDT Mon May 2 2022

...New AVIATION...

.SHORT TERM...
(Today and Tonight)
Issued at 330 AM CDT Mon May 2 2022

Widespread showers and storms spreading into the forecast area
early this morning will continue eastward with precip coverage
tapering off from west to east through the morning. The corridor
of heavier and more widespread precip across N TX through SE OK
is generally south of most all guidance. This raises uncertainty
on guidance depiction of the warm frontal advance through the
first part of the day, however the moisture quality currently in
place south of the warm front does raise confidence in a corridor
of rapid warm sector recovery by late afternoon.
Any storms that can develop in vicinity of the lifting warm front
through the afternoon would pose a severe weather risk. This
corridor is likely to extend across E Central OK through western
AR. A more focused area of forcing will develop over N Central OK
/ Southern KS immediately east of a sharpening dryline. Scattered
storms are probable by late afternoon in this vicinity within a
strongly unstable and highly sheared environment. All modes of
severe weather would accompany these initial storms with a window
for significant severe weather possibly spreading into northeast
OK. Forecast soundings suggest multiple vertical zones of rather
weak storm relative winds which may limit duration of sustained
cells, and when coupled with an expected surging cold front by
early evening, a transition toward more linear storm mode is
likely. While this mode may lessen the tornadic potential,
orientation of the passing mid level jet suggests a window for
significant straight line wind potential primarily across NE OK
and possibly into far NW AR. The front will make quick progress
southeastward through the evening and eventually a more elevated
convective line is likely with a lessening severe potential.

Heavy rainfall will remain a concern through tonight. The ongoing
coverage and placement of the early morning rains raises concerns
on the near term placement of heaviest totals, however a good
signal for hvy rains continues through tonight. A flood watch has
been issued accordingly.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 330 AM CDT Mon May 2 2022

Tuesday remains forecast as a lull in convective potential. The
next strong wave currently moving ashore the Pacific NW is
forecast to track into the Four Corners region by Wednesday
morning and pass through the Plains by late Thursday. Warm front
returns northward into the forecast area early Wednesday marking
and uptick in thunderstorm chances. The system warm sector
develops quickly northward with storms developing west of the forecast
area by Wednesday afternoon and spreading east with increasing
coverage through Wednesday night. An unstable and strongly sheared
warm sector is expected and severe weather is again likely
through Wednesday night. Heavy rainfall is also likely and the
combined influence from Monday's event will likely lead to at
least localized flooding concerns. Precip chances taper off from
west to east Thursday as the upper wave passes with dry weather
likely Friday through Saturday. A highly amplified flow pattern is
shown to develop by early next week with deep troughing
persistent across the western states. This pattern evolution
carries considerable uncertainty however similar patterns often
lead to multiple days of showers and storms.

&&

.AVIATION...
(12Z TAFS)
Issued at 627 AM CDT Mon May 2 2022

TSRA will impact all sites through late morning, with additional
development possibly impacting the NW AR sites after between 22z-00z.
While MVFR cigs are likely in thunder, VFR cigs will lower to MVFR categories,
by early afternoon. Focus for additional storms will come after
00Z at the NE OK sites along an approaching cold front, and clearing
KFSM by 08z. Sfc winds will shift to the W-NW upon frontal passage.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  50  68  54 /  90  80   0  20
FSM   77  58  72  60 / 100  90  20  20
MLC   78  52  68  58 /  80  90  10  20
BVO   73  48  67  52 / 100  80   0  10
FYV   73  54  70  54 / 100  90  10  20
BYV   70  54  68  54 / 100  90  10  20
MKO   76  51  67  56 / 100  90  10  20
MIO   71  50  65  52 / 100  90   0  20
F10   77  50  67  56 /  80  80  10  20
HHW   80  58  72  62 /  50  70  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 10 AM CDT this morning through Tuesday morning
     for OKZ058-063.

AR...Flood Watch from 10 AM CDT this morning through Tuesday morning
     for ARZ001-002-010-011.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...23
Hazardous weather outlook, May 2, 5:20 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
520 AM CDT Mon May 2 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
520 AM CDT Mon May 2 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Primarily Northeast Oklahoma
	ONSET...After 5 PM.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 2 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma and Far Northwest Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Primarily Tonight.

DISCUSSION...
Numerous thunderstorms are ongoing early this morning across
eastern Oklahoma and northwest Arkansas. These storms will pose
a limited risk of severe weather along with locally heavy rainfall.
Thunderstorm coverage will diminish by early afternoon with
scattered storms possibly intensifying across east central
Oklahoma into west central Arkansas by mid afternoon. Should
the mid afternoon storms develop in vicinity of the advancing
warm front then severe weather would be possible. Focus will turn
toward north central Oklahoma and southern Kansas by late afternoon.
Scattered supercells are likely to develop and track eastward
with a risk of significant severe weather. The storms are
likely to expanding in coverage and become aligned along an
advancing cold front by early evening. These storms will
pose an increasing risk of damaging straight line winds as
they spread southeastward with the cold front. The risk
of severe weather will lessen after midnight as the front
pushes into southeast Oklahoma and west central Arkansas.
Locally heavy rainfall this morning will allow any
additional rainfall overnight to increase the risk of
flash flooding. Far northeast Oklahoma and far northwest
Arkansas appear most prone to the heaviest rainfall totals.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm and Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
SATURDAY and SUNDAY...High Wind Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will diminish early Tuesday with
the next storm system impacting the area on Wednesday.
Storms will increase early Wednesday with a limited
risk of severe weather. Conditions will become increasingly
unstable and favorable for severe weather during the
day Wednesday. Storms which initially develop west of
the region Wednesday afternoon will spread eastward overnight
with a risk of severe weather and flash flooding.
Storm chances lessen on Thursday with dry weather
expected over the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 2, 4:02 AM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
402 AM CDT Mon May 2 2022

OKZ049-053-020930-
Choctaw OK-Pushmataha OK-
402 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of south central
Pushmataha and eastern Choctaw Counties through 430 AM CDT...

At 401 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Goodland, moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Soper...
Goodland...                       Messer...
Hugo Lake State Park...           Raymond Gary State Park...
Oleta...                          Grant...
Ord...                            Corinne...
Fallon...                         Sobol...
Swink...                          Apple...
Huskey...                         Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9560 3391 9564
      3403 9570 3425 9528 3402 9516 3398 9516
      3396 9521 3396 9523 3394 9525 3386 9540
TIME...MOT...LOC 0901Z 238DEG 37KT 3395 9551

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, May 2, 4:19 AM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
419 AM CDT Mon May 2 2022

OKZ049-074>076-020945-
Haskell OK-Latimer OK-Pushmataha OK-Le Flore OK-
419 AM CDT Mon May 2 2022

...Strong thunderstorms will impact portions of northeastern
Pushmataha, south central Haskell, eastern Latimer and southern Le
Flore Counties through 445 AM CDT...

At 418 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northeast of Kiamichi to 9 miles south of
Octavia. Movement was northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Talihina...                       Red Oak...
Fanshawe...                       Albion...
Octavia...                        Talimena State Park...
Bengal...                         Big Cedar...
Lake Wister State Park...         Kiamichi...
Whitesboro...                     Muse...
Summerfield...                    Hodgen...
Honobia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3466 9525 3515 9505 3475 9445 3457 9446
      3451 9451 3451 9502
TIME...MOT...LOC 0918Z 206DEG 35KT 3467 9515 3439 9474

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, May 2, 4:47 AM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
447 AM CDT Mon May 2 2022

OKZ076-021030-
Le Flore OK-
447 AM CDT Mon May 2 2022

...Strong thunderstorms will impact portions of Le Flore County
through 530 AM CDT...

At 447 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southwest of Fanshawe to 8 miles north of
Muse to Octavia. Movement was northeast at 45 mph.

HAZARD...Wind gusts of 45 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Poteau...                         Pocola...
Heavener...                       Spiro...
Panama...                         Wister...
Howe...                           Bokoshe...
Fanshawe...                       Cameron...
Octavia...                        Heavener Runestone State Park...
Big Cedar...                      Lake Wister State Park...
Shady Point...                    Rock Island...
Cowlington...                     Scullyville...
Summerfield...                    Braden...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3475 9475 3490 9500 3492 9500 3494 9499
      3494 9493 3504 9493 3527 9478 3530 9444
      3451 9446 3451 9472
TIME...MOT...LOC 0947Z 209DEG 41KT 3492 9499 3479 9473 3452 9470

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, May 2, 5:14 AM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
514 AM CDT Mon May 2 2022

OKZ049-075-021100-
Latimer OK-Pushmataha OK-
514 AM CDT Mon May 2 2022

...Strong thunderstorms will impact portions of central Pushmataha
and western Latimer Counties through 600 AM CDT...

At 514 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Stanley to near Cloudy.
Movement was northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Wilburton...                      Clayton...
Albion...                         Clayton Lake State Park...
Damon...                          Snow...
Tuskahoma...                      Yanush...
Stanley...                        Nashoba...
Kiamichi...                       Dunbar...
Oleta...                          Cloudy...
Sardis...                         Panola...
Honobia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3451 9563 3460 9556 3460 9551 3466 9551
      3501 9525 3475 9506 3468 9506 3468 9501
      3457 9493 3452 9494 3451 9495 3451 9504
      3443 9505 3417 9537
TIME...MOT...LOC 1014Z 217DEG 38KT 3456 9552 3428 9530

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, May 2, 5:23 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
523 AM CDT Mon May 2 2022

ARZ019-020-029-OKZ072-076-021115-
Sebastian AR-Franklin AR-Crawford AR-Sequoyah OK-Le Flore OK-
523 AM CDT Mon May 2 2022

...Strong thunderstorms will impact portions of west central
Franklin, Crawford, northern Sebastian, eastern Sequoyah and
northeastern Le Flore Counties through 615 AM CDT...

At 522 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Gans to 4 miles south of
Hackett. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Charleston...                     Cedarville...
Natural Dam...                    Greenwood...
Alma...                           Barling...
Pocola...                         Muldrow...
Roland...                         Lavaca...
Arkoma...                         Mulberry...
Dyer...                           Hackett...
Bonanza...                        Moffett...
Rudy...                           Lee Creek...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 19.
 Interstate 40 in Oklahoma between mile markers 314 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3537 9393 3507 9442 3544 9471 3564 9448
      3564 9447 3565 9447 3575 9436
TIME...MOT...LOC 1022Z 219DEG 36KT 3543 9469 3513 9444

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 2, 5:51 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
551 AM CDT Mon May 2 2022

OKZ075-076-021130-
Latimer OK-Le Flore OK-
551 AM CDT Mon May 2 2022

...Thunderstorms with strong winds will impact portions of
northeastern Latimer and central Le Flore Counties through 630 AM
CDT...

At 550 AM CDT, Doppler radar indicated a strong thunderstorm near
Fanshawe, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Poteau...                         Spiro...
Panama...                         Wister...
Bokoshe...                        Fanshawe...
Cameron...                        Talimena State Park...
Bengal...                         Lake Wister State Park...
Shady Point...                    Scullyville...
Summerfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3487 9514 3506 9494 3506 9493 3507 9493
      3531 9468 3531 9467 3529 9466 3529 9464
      3531 9461 3512 9446 3477 9497
TIME...MOT...LOC 1050Z 220DEG 47KT 3493 9495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:53 AM CDTFlood WatchTSADelaware, Ottawa21 hr
May 2, 3:47 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha34 min
May 2, 3:57 AM CDTSpecial Weather StatementTSALatimer, Pushmataha33 min
May 2, 4:02 AM CDTSpecial Weather StatementTSAChoctaw28 min
May 2, 4:19 AM CDTSpecial Weather StatementTSALeFlore26 min
May 2, 4:47 AM CDTSpecial Weather StatementTSALeFlore43 min
May 2, 5:14 AM CDTSpecial Weather StatementTSALatimer, Pushmataha46 min
May 2, 5:51 AM CDTSpecial Weather StatementTSALeFlore39 min
May 2, 8:21 AM CDTRiver Flood WarningTSACherokee6 days
May 2, 8:26 AM CDTRiver Flood AdvisoryTSACherokee, Delaware28 hr
May 2, 8:59 AM CDTSpecial Weather StatementTSAPittsburg31 min
May 2, 3:09 PM CDTSpecial Weather StatementTSAHaskell36 min
May 2, 3:24 PM CDTSpecial Weather StatementTSASequoyah36 min
May 2, 3:40 PM CDTSpecial Weather StatementTSASequoyah35 min
May 2, 4:08 PM CDTSpecial Weather StatementTSALeFlore37 min
May 2, 4:29 PM CDTSpecial Weather StatementTSASequoyah31 min
May 2, 4:41 PM CDTSpecial Weather StatementTSALeFlore34 min
May 2, 4:58 PM CDTSevere Thunderstorm WarningTSALeFlore47 min
May 2, 5:23 PM CDTTornado WarningTSALeFlore52 min
May 2, 5:35 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee55 min
May 2, 6:00 PM CDTTornado Warning Tornado observedTSAOsage, Pawnee45 min
May 2, 6:24 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee51 min
May 2, 6:26 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee49 min
May 2, 6:34 PM CDTTornado WarningTSACreek, Pawnee41 min
May 2, 6:50 PM CDTTornado WarningTSAOsage, Pawnee24 min
May 2, 6:56 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Rogers and 1 more49 min
May 2, 5:23 AM CDTSpecial Weather StatementTSACrawford, Sebastian52 min
May 2, 4:20 PM CDTSpecial Weather StatementTSACrawford25 min
May 2, 6:11 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian34 min
May 2, 6:44 PM CDTSpecial Weather StatementTSALogan46 min

Nearby

River Flood Advisories in Oklahoma, 2022Every river flood advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.